Thunderstorm Wind, Calhoun
- When
- March 5, 5:30 PM CST to 5:35 PM CST
- Where
- Calhoun County, Vardaman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.867, -89.183
Some trees were blown down.
10 thunderstorm wind, 7 flash flood, 2 hail, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 5, 3:30 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST FRI MAR 5 2004 .DISCUSSION... AN UPPER LEVEL TROF WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT TO THE MISSISSIPPI VALLEY BY SATURDAY MORNING. THE TROF WILL THEN FLATTEN OUT AS IT MOVES TO THE EASTERN STATES AND OFF THE MID ATLANTIC COAST BY SATURDAY NIGHT. IN ITS WAKE THE FLOW WILL AMPLIFY OVER THE NATION AS A SHORT WAVE DROPS OUT OF CANADA TO THE UPPER MISSISSIPPI VALLEY SATURDAY NIGHT. THIS SYSTEM WILL INTENSIFY AND CLOSE OFF OVER THE GREAT LAKES WHILE CARVING A DEEP TROF IN THE EAST SUNDAY THEN EXIT THE ATLANTIC COAST MONDAY. IN THE MEANTIME A BROAD RIDGE WILL BUILD OVER THE WESTERN HALF OF THE COUNTRY THAT WILL SHIFT EASTWARD TO THE PLAINS TUESDAY AND WEDNESDAY AS ANOTHER WAVE CARVES A TROF OVER THE ATLANTIC COAST. THE PATTERN WILL REMAIN AMPLIFIED AS A THIRD TROF DROPS ACROSS THE NORTHEAST AND A RIDGE REMAINS OVER THE WESTERN AND CENTRAL STATES THURSDAY AND FRIDAY. AT THE SURFACE COLD FRONT WILL TAKE ITS TIME MOVING ACROSS THE MID SOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEASTWARD ACROSS THE REGION IN THE MOIST UNSTABLE AIRMASS AHEAD OF THE FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS MAINLY OVER EASTERN SECTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE FRONT WILL FINALLY EXIT THE MID SOUTH SATURDAY MORNING FOLLOWED BY PARTIAL CLEARING. HIGH PRESSURE WILL SPREAD DRIER AIR INTO THE REGION SATURDAY THAT WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. COLD FRONTS SATURDAY NIGHT AND MONDAY NIGHT WILL MOVE ACROSS THE MID SOUTH BUT ONLY CAUSE CLOUDINESS. A WARMING TREND WILL TAKE PLACE WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES TO THE EAST. A COLD FRONT WILL BRING THE NEXT CHANCE OF RAIN THURSDAY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && JCL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CST FRI MAR 5 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 335 PM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER PARTS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM MCKENZIE TO JACKSON TO SOMERVILLE TO BATESVILLE. THE AREA INCLUDES JACKSON...COLLIERVILLE...CORINTH...OXFORD AND TUPELO. WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE MID SOUTH TONIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS IN THE SLIGHT RISK AREA AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
10 thunderstorm wind, 7 flash flood, 2 hail. Local standard time, as filed.
Some trees were blown down.
Several trees and power lines were knocked down. One tree fell on a mobile home.
Many trees were knocked down.
Several trees were blown down.
A storage shed was damaged. Numerous trees were blown down across the county.
Some trees were knocked down.
A few trees were blown down.
A tree was knocked down on top of a house.
Several streets were flooded.
Some trees and power lines were blown down.
A gas line was broken. Several trees and power lines were knocked down.
Some roads were flooded.
Several roads were flooded.
Some streets were flooded after over 3 inches of rain fell in the Tupelo area.
Several streets were flooded.
Several roads were flooded.
Many low lying areas across the county were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389992, 5389987, 5389993, 5389994, 5389995, 5389988, 5389989, 5389996, 5389997, 5389998, 5389999, 5389990, 5389991, 5390000, 5390001, 5390003, 5390004, 5390005, 5390002.